|vertigo and hiv without meds
Jun 30, 2006
Im 39, male, fit, been poz for 3 years. Last month my CD=180 (first time below 200) VL=80,000 so my Doc advised me to go on meds. However, I wanted to wait because Im going away for two weeks in July. She put me on Septra and fluconazole. I had taken these meds before without side effects. For the past two months I had felt dizzy 4 times for several minutes each time. However, last week I had a sudden severe vertigo (head spinning around, nausea, vomiting) which started with tinnitus and fullness in one ear only. I went to ER, had ECG and Cat Scan which were fine so doctor said it was a perypheral vertigo and need not to worry and I had never had these vertigos before. I am waiting for an appointment from Ear/Nose specialist (one disadvantage of Canadian universal health care). I had been feeling fine this week but I noticed that a very subtle ringing of the ear remained which has become stronger over the past several days and I am starting to have it in my other ear too. I have started to feel dizzy and nauseous on and off for the last two days. My nurse from HIV clinic doesnt think that vertigo is related to HIV but I am not sure. My question is: What can I do? is there any correlation between HIV and vertigo or general well being and vertigo? I read vertigo could be due to a viral infection. Should I not wait and start meds right away instead of waiting another month considering that my vertigo is getting worse and doesnt allow me to work out and Im eating less. Sorry for the long question and thanks for the helpful service provided in this website.
Response from Dr. Henry
For many patients vertigo/tinnitus has an unclear origin. Since those complaints are seen in the general population it is often unclear what if any the connection is to HIV infection. I have had several patients whose symptoms improved after starting antiretroviral therapy. Conversely, I have also had several patients whose vertigo/tinnitus started while on antiretroviral therapy with the symptoms improving after switching off one of the drugs (3TC and D4T in several cases). I tend to agree with the advice from your HIV nurse. Treatment for conditions like Meniere's disease is often empiric with antihsitamimes or antichoinergic drugs (such as scopalamine) helping relieve the symptoms in an unpredictable manner. KH
Fear of having HIv
Lipo for me
- How Long Do I Wait To Get Tested After Mutual Masturbation?
- Odds Of Getting AIDS Unprotected Anal Sex Without Ejaculation
- Odds Of Getting HIV Sex With Stripper
- Does White Tongue Mean I Have Hiv?
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Can You Get Genital Warts On The Labia Minor?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.